MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION (TMC) SLENDER GUIDING SHEATH 95CM; INTRODUCER, CATHETER,

TERUMO MEDICAL CORPORATION (TMC) SLENDER GUIDING SHEATH 95CM; INTRODUCER, CATHETER,
Model Number GS-R6ST1C95W
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier ¿ (b)(6).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination device guiding sheath was kinked.Specifically, the distal kink.There were no issues with the procedure outcome.Additional information was received on 11january2021: the procedure performed was for a patient that had a stroke.There were no difficulties with arterial access.A microvention - sofia and gateway 2.5x9 was used with the involved device.The kink was not an interference to the case.It was recognized once it was removed from the patient.The patient was in stable condition.There was no blood loss greater than 250cc¿s.
 
Event or Problem Description
This report is being submitted as a follow up report.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 95 cm 6fr r2p destination sheath was received for product evaluation.The sheath was subjected to visual analysis and no damage was noted along the sheath.The sheath shaft was viewed under microscope and a slight bend was noted on the sheath at 4.92 in and 30.98 in from the sheath hub.No other anomalies or damage was noted.The sheath od measured at 0.1001 inches which is within specifications.The complaint can be confirmed for sheath mechanical damage due to the slight bend noted on the sheath shaft.Images from the angiogram did not show a kink in the sheath.There was no harm to the patient and the slight bending is inherent from use of the device during the procedure.It is likely the tortuous anatomy of the right carotid artery caused the mechanical damage noted on the sheath.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
SLENDER GUIDING SHEATH 95CM
Common Device Name
INTRODUCER, CATHETER,
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION (TMC)
950 elkton blvd.
elkton MD 21921
MDR Report Key11205069
Report Number1118880-2021-00004
Device Sequence Number16740423
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public00389701012384
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberGS-R6ST1C95W
Device Catalogue NumberGS-R6ST1C95W
Device Lot NumberYF13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROVENTION - SOFIA AND GATEWAY 2.5X9
Patient Age54 YR